I haven’t been feeling like my ‘normal’ self for quite some time. I’ve been very fatigued lately, and recently I went to see the doctor due to a suspected UTI. IT turned out I did have one, and was prescribed Cephalexin. I took 2 courses of this, but I was still having frequent urination. I went back to the doctor who prescribed Bactrim instead. I was on this for 10 days, but still no relief. I went back to the doctor who did another urine test and took some blood to test for diabetes. All these tests came back normal.
Still suffering from frequent urination, and now vaginal itching, I went back to the dr who said ‘ah that explains it then, you have a yeast infection.’ He prescribed Nizoral which I took twice a day for 5 days. I still wasn’t better though, so he prescribed another course.
What do I do now? I’ve finished the nizoral, I’m still having to urinate every 30 minutes or so and I still have a yeast infection. Why aren’t the antibiotics working? Why am I so tired all the time? It’s making me a bit miserable! I just dont know what the next step is. Any help would be greatly appreciated.
Answered by: Maria/MDHealthForum.com Team
Taking antibiotics would stop the growth of disease-causing bacteria but it also may kill or inhibit the growth of harmless bacteria in our body. These harmless bacteria competes with yeasts for a place to live, but since antibiotics kill the harmless bacteria, this will give yeast more room to grow and this may cause fungal infections. Candida albicans is an example of a disease- causing fungi that takes advantage of bacteria’s absence causing vaginal or oral infections. There are reported incidence of fungal infections in patients who took cephalexin.
Diabetes and urinary tract infections are not the only possible underlying causes of frequent urination. Bladder-related problems may also be considered. People with interstitial cystitis- an inflammation of the bladder, also experience urinary frequency. Frequent urination, urgency of urination as well as urge incontinence are symptoms of overactive bladder. The persistence of urinary frequency despite completing the antibiotic therapy should prompt you to consult a physician for further examination. It’s difficult to say why feel tired all the time. It can be anything from physical to emotional factors and only a visit to your doctor could help in identifying the cause.
Discuss this topic on the Health Forum
More answers in Infection, Medication, Women's Health